# SDR AWKA2021061101

- Difficulty date: June 7, 2021
- Submitted: June 11, 2021
- Operation: Air carrier
- Aircraft: N356VJ
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20546
- Aircraft time: 4,452 hours, 2,222 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Contaminated
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, B
- Precautionary procedure: A, G

## Discrepancy

FOLLOWING DEPARTURE OUT OF GSO AND CLIMBING THROUGH 10,000FT, FLIGHT CREW SWITCHED THE BLEEDS FROM THE APU TO THE ENGINE BLEEDS. SOON AFTER DOING SO, THEY NOTICED A CHEMICAL BURNING SMELL. CREW DONNED THEIR O2 MASKS, DECLARED AN EMERGENCY AND ELECTED TO RETURN TO GSO, WHERE THEY LANDED WITHOUT INCIDENT. ONCE ON THE GROUND, MAINTENANCE FOUND THE INLET SCREEN AT THE APU WAS CLOGGED FULL OF CICADAS, CAUSING THE BURNING SMELL ISSUE WITH BLEEDS ON. THE APU WAS REMOVED AND SENT TO A REPAIR FACILITY FOR FURTHER INSPECTION. A RENTAL APU WAS INSTALLED, AND THE AIRCRAFT RETURNED TO SERVICE.
